I was prescribed this med for anxiety/ major depression. I didn’t take it now it’s a year later and my boyfriend wants to leave me because he’s tired of me be sad tired and anxious. I went to a therapist she told my doctor to prescribe me something for anxiety since I cannot ever relax. She prescribed buspirone. I was going to start it but now after discussing things with my boyfriend he feels anti depressant is better option for me because buspirone is for anxiety only and the depression is what I feel is holding me back and keeping me from functioning normally. My anxiety has always been an issue in my life but I was able to still work and clean my house etc. once I got post pardon depression after having my son I felt like I couldn’t do anything or function at all it’s five years later my son is five and I now can do more like the dishes and go to parks and workout sometimes but I still feel sad a lot and stressed all the time. Also he is starting school in a month and I really need to get better by then. I have sleeping issues and can’t sleep and it’s very hard to wake up in morning when I do I’m irritated and grouchy most of the day. I also have social phobia as well and I ha e pushed everyone out of my life other then my boyfriend and son. Daily I feel worthless and I hate my appearance and feel like I do don’t enough for the depression won’t allow it. Please help should I start the buspirone or should I tell the doctor I would prefer the Zoloft to try because I’m on a time limit to start feeling better and I need both depression and anxiety treated.
I was prescribed Zoloft one year ago and was too afraid to take it after seeing the warnings?
- 4 Jul 2018 by Stephdreamer390
- 8 July 2018
- zoloft, depression, post traumatic stress disorder, anxiety, panic disorder, social anxiety disorder, postpartum depression, generalized anxiety disorder, prescription, major depression disorder
Hi, Steph! You have a choice to make... live unhappily in isolation with daily depression and anxiety or take a leap of faith and try medication and enjoy a happy, healthy life. Who would know better than your doctor (if you've been honest) what your symptoms are, their duration, and the best course of action for you? Isn't that why you went to see her/him?
Although I dearly love my buspirone, it's not for the treatment of depression which you have all the symptoms of. On the other hand, Zoloft is one of the three top rated medications for depression AND anxiety by user reviews and clinical studies.
Be aware that only a small percentage (<10%) will have any side effects at all and those usually resolve within just a few days to a week or two... and they get milder everyday. Just ask millions of users!
C'mon, give it a try. What do you have to lose? If it doesn't work for you you can stop it and try another of dozens of medications that are available.
But only you can take control of your life and make this decision.
Best regards, Wildcat
PS, always feel free to post again with any questions or specific concerns, okay?
I agree with WildCatVet—-
I have depression & anxiety and take only 25mg Zoloft. I noticed an improvement with my depression within days. I tried to increase to 37.5mg but I’m too sensitive to meds & I’m too fatigued to function. This is the only side effect I have. I’ve been taking it now for 2 months. The first few days I couldn’t sleep well, but now all I want to do is sleep. I just lowered to original 25mg dosage to see if that side effect will pass. And not everyone has the same side effects. I’ve tried Wellbutrin & Prozac which made my anxiety insane & Pristiq & Effexor which didn’t help me at all. Since I’ve been thru quite a few meds I started the Zoloft for 2 days at only 1/2 of a 25mg pill, once I knew I was ok I increased it the the whole 25mg.
I take at 5 pm on my way home from work as it should be taken the same time & this is the only time I can remember! I think most people take it in the morning- whatever works for you. I would definitely try this med. this is only my personal experience but has tried the other like I said & had no luck. Zoloft according to docs doesn’t usually make you so tired but for me it does, and Wellbutrin isn’t recommend usually I’d you have anxiety. Good luck, keep in touch !
My friend WildcatVet is 100% correct. I take 50 mg of Zoloft a day and it is a wonderful drug. So I say talk to your doctor about starting Zoloft. Oh the first few weeks on the drug are the worst then things keep getting better and better. Good luck.
I take Zoloft 200mg and nothing for anxiety even though I probably should be on something. My Fiancee on the other hand takes a higher dose of Zoloft than me but he actually takes Buspar as well, I don't know the mg offhand but it doesn't seem like they interact with each other.
His general depression is helped by the Zoloft but we're pretty sure it's not actually helping his major depression disorder. His anxiety is doing much better too thanks to the buspar, The only time he has any sort of anxiety/panic like response is when a ptsd trigger comes around, or when budgeting goes wrong.
It's honestly a matter of meds affect people differently, sometimes it's good just to try them out, if you come across a problem talk to your psych and talk about it as best as you can and he should be able to determine which med is causing the problem and adjust as needed. Meds are very trial and error, especially when it comes to people who have multiple mental health issues. I hope things get sorted out for you, good luck!
Hi Steph, all of the previous responses are helpful, but if your doctor has told you not to take the Zoloft, and only take Buspirone, ask her why, she might have a reason for it (sometimes getting rid of the anxiety helps with the depression and vice versa). If not, do not be afraid to tell her that you need help with both anxiety and depression so you would like for her to prescribe an antidepressant as well. Both depression and/or anxiety can make it very hard to function normally. It might also be a good idea to get a referral to see a therapist, to help with issues that may be building up and causing some part of the problem.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Mar 2018 • 4 answers
Updated 23 Feb 2019 • 6 answers
Updated 18 Mar 2019 • 5 answers
Updated 17 Jan 2018 • 4 answers
Updated 24 Aug 2018 • 1 answer